All Issues

Volume 42, 2022

Volume 41, 2021

Volume 40, 2020

Volume 39, 2019

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete and Continuous Dynamical Systems

October 2007 , Volume 17 , Issue 4

Select all articles


On small amplitude solutions to the generalized Boussinesq equations
Yonggeun Cho and Tohru Ozawa
2007, 17(4): 691-711 doi: 10.3934/dcds.2007.17.691 +[Abstract](2897) +[PDF](273.2KB)
We study the existence and scattering of global small amplitude solutions to generalized Boussinesq (Bq) and improved modified Boussinesq (imBq) equations with nonlinear term $f(u)$ behaving as a power $u^p$ as $u \to 0$ in $\mathbb{R}^n, n \ge 1$.
Metric Hopf-Lax formula with semicontinuous data
Federica Dragoni
2007, 17(4): 713-729 doi: 10.3934/dcds.2007.17.713 +[Abstract](3040) +[PDF](250.7KB)
In this paper we study a metric Hopf-Lax formula looking in particular at the Carnot-Carathéodory case. We generalize many properties of the classical euclidean Hopf-Lax formula and we use it in order to get existence results for Hamilton-Jacobi-Cauchy problems satisfying a suitable Hörmander condition.
Stochastic matrix-valued cocycles and non-homogeneous Markov chains
Demetris Hadjiloucas
2007, 17(4): 731-738 doi: 10.3934/dcds.2007.17.731 +[Abstract](3130) +[PDF](151.3KB)
We prove weak ergodicity theorems for non - homogeneous Markov chains $\{X_\nu\}_{\nu\geq 0}$ taking values in a finite state space $S=\{1,\cdots,n\}$ for which the family of transition matrices $\{g(x)\}_{x\in X}$ is generated from some underlying topological or measurable dynamical system $f:X\to X$. Using the projective metric of Hilbert on $\mathcal{S}=\{(x_1,\cdots,x_n)\in\mathbb R ^n : x_i\geq 0, x_1+\cdots+x_n=1\}$, the space of distributions, we form the skew-product $T:X\times\mathcal{S}\to X\times\mathcal{S}$ defined by $T(x,p)=(f(x),g(x)p)$ and show that, for continuous $g$ positive on some set, weak ergodicity for such processes is a result of the existence of a map $\gamma:X\to\mathcal{S}$ whose graph is attracting and invariant under $T$. Some results on random compositions of non-expansive maps are obtained on the way.
Nontrivial ordered ω-limit sets in a linear degenerate parabolic equation
Michael Winkler
2007, 17(4): 739-750 doi: 10.3934/dcds.2007.17.739 +[Abstract](2766) +[PDF](199.3KB)
The paper deals with the initial-boundary value problem for

$ u_t=a(x) (\Delta u+\lambda_1 u) \qquad $ (*)

with zero Dirichlet data in a smoothly bounded domain $\Omega \subset \R^n$, $n\ge 1$. Here $a$ is positive in $\Omega$ and Hölder continuous in $\bar\Omega$, and $\lambda_1>0$ denotes the principal eigenvalue of $-\Delta$ in $\Omega$ with Dirichlet data. It is shown that if $\int_\Omega \frac{(\dist(x,\partial\Omega))^2}{a(x)}dx=\infty$ then there exist initial data in $W^{1,\infty}(\Omega)$ such that the solution of (*) is bounded but not convergent as $t\to\infty$: It has a totally ordered $\omega$-limit set which is not a singleton. Under the above condition, the occurrence of even unbounded ordered $\omega$-limit sets is demonstrated. Conversely, if $\frac{(\dist(x,\partial\Omega))^2}{a(x)}$ is integrable then any solution emanating from initial data in $W^{1,\infty}(\Omega)$ converges to some stationary solution of (*) as time approaches infinity.

Bubble tower solutions of slightly supercritical elliptic equations and application in symmetric domains
Yuxin Ge, Ruihua Jing and Feng Zhou
2007, 17(4): 751-770 doi: 10.3934/dcds.2007.17.751 +[Abstract](2856) +[PDF](263.2KB)
We construct solutions of the semilinear elliptic problem

$\Delta u+ |u|^{p-1}u+$ε1/2 f = 0 in Ω
u=ε1/2 g on $\partial$Ω

in a bounded smooth domain $\Omega \subset \R^N$ $(N\geq 3)$, when the exponent $p$ is supercritical and close enough to $\frac{N+2}{N-2}$. As $p\rightarrow \frac{N+2}{N-2}$, the solutions have multiple blow up at finitely many points which are the critical points of a function whose definition involves Green's function. As applications, we will give some existence results, in particular, when $\O$ are symmetric domains perforated with the small hole and when $f=0$ and $g=0$.

Smoothing-Strichartz estimates for the Schrodinger equation with small magnetic potential
Vladimir Georgiev, Atanas Stefanov and Mirko Tarulli
2007, 17(4): 771-786 doi: 10.3934/dcds.2007.17.771 +[Abstract](2933) +[PDF](224.1KB)
The work treats smoothing and dispersive properties of solutions to the Schrödinger equation with magnetic potential. Under suitable smallness assumption on the potential involving scale invariant norms we prove smoothing - Strichartz estimate for the corresponding Cauchy problem. An application that guarantees absence of pure point spectrum of the corresponding perturbed Laplace operator is discussed too.
Canard cycles with two breaking parameters
Freddy Dumortier and Robert Roussarie
2007, 17(4): 787-806 doi: 10.3934/dcds.2007.17.787 +[Abstract](2992) +[PDF](259.7KB)
We consider two-dimensional slow-fast systems with a layer equation exhibiting canard cycles. The canard cycles under consideration contain both a turning point and a fast orbit connecting two jump points. At both the turning point and the connecting fast orbit we suppose the presence of a parameter permitting generic breaking. Such canard cycles depend on two parameters, that we call phase parameters. We study the relaxation oscillations near the canard cycles by means of a map from the plane of phase parameters to the plane of breaking parameters.
A note on singular perturbation problems via Aubry-Mather theory
Fabio Camilli and Annalisa Cesaroni
2007, 17(4): 807-819 doi: 10.3934/dcds.2007.17.807 +[Abstract](2870) +[PDF](197.5KB)
Exploiting the metric approach to Hamilton-Jacobi equation recently introduced by Fathi and Siconolfi [13], we prove a singular perturbation result for a general class of Hamilton-Jacobi equations. Considered in the framework of small random perturbations of dynamical systems, it extends a result due to Kamin [19] to the case of a dynamical system having several attracting points inside the domain.
Specification properties and dense distributional chaos
Piotr Oprocha
2007, 17(4): 821-833 doi: 10.3934/dcds.2007.17.821 +[Abstract](3092) +[PDF](187.4KB)
The notion of distributional chaos was introduced by Schweizer and Smítal in [Trans. Amer. Math. Soc., 344 (1994) 737] for continuous maps of a compact interval. Further, this notion was generalized to three versions $d_1C$--$d_3C$ for maps acting on general compact metric spaces (see e.g. [Chaos Solitons Fractals, 23 (2005) 1581]). The main result of [ J. Math. Anal. Appl. , 241 (2000) 181] says that a weakened version of the specification property implies existence of a two points scrambled set which exhibits a $d_1 C$ version of distributional chaos. In this article we show that much more complicated behavior is present in that case. Strictly speaking, there exists an uncountable and dense scrambled set consisting of recurrent but not almost periodic points which exhibit uniform $d_1 C$ versions of distributional chaos.
The parameterization method for one- dimensional invariant manifolds of higher dimensional parabolic fixed points
Inmaculada Baldomá, Ernest Fontich, Rafael de la Llave and Pau Martín
2007, 17(4): 835-865 doi: 10.3934/dcds.2007.17.835 +[Abstract](2491) +[PDF](374.0KB)
We use the parameterization method to prove the existence and properties of one-dimensional submanifolds of the center manifold associated to the fixed point of $C^r$ maps with linear part equal to the identity. We also provide some numerical experiments to test the method in these cases.
Global existence of weak solutions for Landau-Lifshitz-Maxwell equations
Shijin Ding, Boling Guo, Junyu Lin and Ming Zeng
2007, 17(4): 867-890 doi: 10.3934/dcds.2007.17.867 +[Abstract](4120) +[PDF](265.1KB)
In this paper we study the model that the usual Maxwell's equations are supplemented with a constitution relation in which the electric displacement equals a constant time the electric field plus an internal polarization variable and the magnetic displacement equals a constant time the magnetic field plus the microscopic magnetization. Using the Galerkin method and viscosity vanishing approach, we obtain the existence of the global weak solution for the Landau-Lifshitz-Maxwell equations. The main difficulties in this study are due to the loss of compactness in the system.
The dynamical Borel-Cantelli lemma for interval maps
Dong Han Kim
2007, 17(4): 891-900 doi: 10.3934/dcds.2007.17.891 +[Abstract](2805) +[PDF](156.1KB)
The dynamical Borel-Cantelli lemma for some interval maps is considered. For expanding maps whose derivative has bounded variation, any sequence of intervals satisfies the dynamical Borel-Cantelli lemma. If a map has an indifferent fixed point, then the dynamical Borel-Cantelli lemma does not hold even in the case that the map has a finite absolutely continuous invariant measure and summable decay of correlations.
On some dynamical systems in finite fields and residue rings
Igor E. Shparlinski
2007, 17(4): 901-917 doi: 10.3934/dcds.2007.17.901 +[Abstract](3354) +[PDF](258.8KB)
We use character sums to confirm several recent conjectures of V. I. Arnold on the uniformity of distribution properties of a certain dynamical system in a finite field. On the other hand, we show that some conjectures are wrong. We also analyze several other conjectures of V. I. Arnold related to the orbit length of similar dynamical systems in residue rings and outline possible ways to prove them. We also show that some of them require further tuning.

2020 Impact Factor: 1.392
5 Year Impact Factor: 1.610
2020 CiteScore: 2.2




Special Issues

Email Alert

[Back to Top]